Please use this identifier to cite or link to this item: http://hdl.handle.net/10553/47376
Title: A suitable alternative to the Pareto distribution
Authors: Gómez Déniz, Emilio 
Calderín Ojeda,Enrique 
UNESCO Clasification: 530202 Modelos econométricos
Keywords: Distribución lineal
Econometría
Issue Date: 2014
Publisher: 1303-5010
Journal: Hacettepe Journal of Mathematics and Statistics 
Abstract: Undoubtedly, the single parameter Pareto distribution is one of the most attractive distribution in statistics; a power law probability distribution found in a large number of real-world situations inside and outside the field of economics. Furthermore, it is usually used as a basis for excess of loss quotations as it gives a pretty good description of the random behaviour of large losses. In this paper, we introduce a distribution which can be considered as alternative to the single parameter Pareto distribution. A comprehensive treatment of its mathematical properties is considered with relevant emphasis on results concerning insurance. Additionally, estimation by the method of moments and maximum likelihood is discussed. Then, an analysis of estimation performance is carried out. Finally, the performance of the model is examined by using two examples of real claims data.
URI: http://hdl.handle.net/10553/47376
ISSN: 1303-5010
Source: Hacettepe Journal of Mathematics and Statistics[ISSN 1303-5010],v. 43, p. 843-860
Appears in Collections:Artículos
Show full item record

SCOPUSTM   
Citations

3
checked on Jul 18, 2021

WEB OF SCIENCETM
Citations

4
checked on Jul 18, 2021

Page view(s)

14
checked on Jul 17, 2021

Google ScholarTM

Check


Share



Export metadata



Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.